Random walk polynomials and random walk measures

Erik A. van Doorn, Pauline Schrijner

    Research output: Contribution to journalArticleAcademicpeer-review

    11 Citations (Scopus)
    63 Downloads (Pure)

    Abstract

    Random walk polynomials and random walk measures play a prominent role in the analysis of a class of Markov chains called random walks. Without any reference to random walks, however, a random walk polynomial sequence can be defined (and will be defined in this paper) as a polynomial sequence{Pn(x)} which is orthogonal with respect to a measure on [-1, 1] and which is such that the parameters (alfa)n in the recurrence relations Pn=1(x)=(x(alfa)n)Pn(x)-ßnPn-1(x) are nonnegative. Any measure with respect to which a random walk polynomial sequence is orthogonal is a random walk measure. We collect some properties of random walk measures and polynomials, and use these findings to obtain a limit theorem for random walk measures which is of interest in the study of random walks. We conclude with a conjecture on random walk measures involving
    Original languageEnglish
    Pages (from-to)289-296
    Number of pages8
    JournalJournal of computational and applied mathematics
    Volume1993
    Issue number49
    DOIs
    Publication statusPublished - 1993

    Fingerprint

    Dive into the research topics of 'Random walk polynomials and random walk measures'. Together they form a unique fingerprint.

    Cite this